MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY; SCISSOR

SYMMETRY SURGICAL INC SYMMETRY; SCISSOR
Catalog Number 67-5313
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned on rma 62796 for evaluation.There has been a totald of 118 sold of all lots with no additional complaints recorded.Once we have completed our evaluation or if additional information is obtained that is pertinent to the complaint, a supplemental report will be submitted.
 
Event or Problem Description
The customer alleged that during an ent procedure, the tip of the scissor broke off.It was noticed when the scissor was removed from the surgery site that the very tip of the scissor was missing.The tip was located inside the nose and removed with no additional harm to the patient.
 
Additional Manufacturer Narrative
Corrected the part number to 67-5313.The returned device was confirmed to be lot number 030318 which was purchased in august 2019.Based on this information, the device has been in use for approximately 4.5 years.A review of the returned device noted significant signs of wear and tear along the cutting edge of the device confirming many uses.A hardness test was performed on the device, which confirmed that the product was properly hardened during manufacturing.Based on the above information, it can be determined that the device did not break due to a deficiency in the material or workmanship of the product.It is likely that the device experience external stress for improper care and handling that caused a break in the blade of the device.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
SYMMETRY
Common Device Name
SCISSOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen dr
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key18383943
Report Number3007208013-2023-00062
Device Sequence Number4210220
Product Code KBD
UDI-Device Identifier00887482121030
UDI-Public00887482121030
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67-5313
Device Lot Number030318
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown